Alert archive / Arkansas / River Flood Advisories in 2017

River Flood Advisory 13, NWS Little Rock, AR

April 26, 2017Lawrence County, Randolph County, Arkansas

NWS Little Rock, AR issued this river flood advisory at Apr 26, 2017, 8:42 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2017, 8:42 PM CDT (01:42 UTC)
Expired
Apr 28, 2017, 8:39 AM CDT
In force
36 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River (AR) at Imboden (IMBA4). The gauge peaked at 16.85 ft at Apr 27, 2017, 9:00 PM CDT.

actionminormoderate510152004/2704/2804/29
Action stage
13 ft
Minor stage
18 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07069500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood advisory went out at Apr 26, 6:47 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 26, 6:47 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
647 PM CDT Wed Apr 26 2017

.AVIATION...
Convection is beginning to die down with conditions beginning to
improve as the line of showers and thunderstorms progresses east
out of Arkansas. Overnight IFR/MVFR ceilings and visibilities
will settle in across most terminals. Some gusty winds will be
possible as well overnight. Widespread VFR conditions will return
by mid morning.

&&

.PREV DISCUSSION...(ISSUED 321 PM CDT Wed Apr 26 2017
)

SHORT TERM...Tonight Through Friday
Biggest issue in the short term will be dealing with convection
ahead of the cold front tonight, as well as remaining severe
chances, and heavy rainfall possibilities.

As of now, cold front is basically from near Harrison to between
Mena and Poteau. Convection out ahead of the front has been severe
in places, shifting from northern/western Arkansas this morning to
southern Arkansas this afternoon. The south will be where the
highest severe chances will be, as low pressure pushes northeast
into Arkansas, and interacts with an instability axis over
southern into southeastern Arkansas. Additional rainfall could be
heavy at times, which could lead to localized flash flooding
issues.

Convection will push eastward through the evening, as the front
moves on across the state. Front will shift eastward, stalling out
briefly to the south of Arkansas. By Friday, the front will move
back to the north, then stall out in the vicinity of western and
northwest Arkansas. This will lead to issues into the weekend.
More on that in the long term discussion...

LONG TERM...Friday Night Through Wednesday
After a drying out period during the end of the short term period,
the long term is shaping up to be a very wet period, with perhaps
some severe storms sprinkled in for good measure.

First, the pattern.  Broad troughing over the Rockies will yield
southwesterly flow over the Mid and Lower Mississippi River Valley
areas Friday night into Saturday. The trough will deepen Saturday as
it transitions to a closed upper low, before ejecting northeast
across the southern and central plains late Saturday night into
Sunday morning. Meanwhile at the surface, a stalled frontal boundary
will be positioned across northern Arkansas. This will act as a
focus for showers and thunderstorms, and resulting heavy rains,
Friday evening through early Sunday. Eventually, as the upper low
ejects into the Saturday night, this front will shift east and exit
the state. Until it does so however, copious amounts of Gulf
moisture will stream northward into Arkansas to feed the convection
that develops, which will result in heavy rains. Forecast PWAT
values in some guidance are nearing or above all-time highs. Whether
this is realized is irrelevant, as the pattern supports PWAT plumes
that will be well above normal.

Now, onto the nitty gritty. There are two hazards for this upcoming
weekend. First, forecast rainfall amounts from Friday afternoon
through Sunday are quite impressive. Some guidance indicates double
digit rainfall totals could occur in portions of west central
Arkansas during this period. While it's hard to say whether that
will be realized or not, what we are confident in saying is that
widespread rainfall amounts in excess of 4 inches appear to be a
very good bet. This axis of heavy rain will likely be centered from
around Johnson/Logan counties up through Sharp county, with the
heaviest amounts predicted to be from perhaps Stone or Searcy county
back to the west. This will generate some flash flooding and river
flooding. The scope of the flooding will depend largely on exactly
where that axis of heavy rain sets up and how wide it is, and
obviously the end amounts. However it would probably be wise to pay
attention to the forecasts over the next day or two as clarity in
the details will offer a better idea of what to expect.

The second hazard will be the severe storms aspect. Forecast
soundings through this period, look sufficient for supercell
thunderstorms. While several waves of convection are expected, the
most likely periods for severe storms looks to be Friday evening and
Friday night, and then again late Saturday night as the upper trough
moves through the plains. Instability and shear all appear
sufficient to produce at least some severe weather, with damaging
winds and hail being the primary threats. Tornadoes will also be a
possibility, but the nocturnal timing of storms makes this a
difficult call. As with the flooding aspect, time will bring clarity
to the details of this setup so individuals are encouraged to
continue to monitor future forecasts.

By midday Sunday the upper trough will be overhead, while the cold
front and associated convection will be east of the state. A much
needed dry spell is expected to round out the long term period.

FIRE WEATHER...
As conditions will be rather wet into next week, no significant
fire weather issues are anticipated.

&&

.LZK Watches/Warnings/Advisories...
Lake Wind Advisory until 8 PM CDT this evening FOR Arkansas-
Baxter-Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-
Dallas-Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-
Independence-Izard-Jackson-Jefferson-Johnson-Lincoln-Logan-
Lonoke-Marion-Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-
Pope-Prairie-Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren-
White-Woodruff-Yell.

&&

Aviation...61
Hazardous weather outlook, Apr 26, 5:00 AM CDT, 15 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Wed Apr 26 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
500 AM CDT Wed Apr 26 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Strong to severe storms are forecast today. The chance for
thunderstorms will increase throughout the day and part of
tonight, as an upper storm system and cold front move through the
region. A line of strong to severe thunderstorms is expected to
form this afternoon to evening, and move through Arkansas. Damaging
winds and large hail will be the main concerns, but tornadoes
will be possible with any discrete storms that do develop out
ahead of the line of storms, as well as along the leading edge of
the main thunderstorm line. The Storm Prediction Center has placed
much of Arkansas in an Enhanced Risk area, while parts of southern
Arkansas are in a Moderate Risk. Area residents should monitor the
weather closely today. Also, winds will be elevated today and a
lake wind advisory will be in effect.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

The potential for severe weather returns again by Friday, as a
warm front lifts northward across Arkansas. Large hail and
damaging winds will once again be the main threats. The potential
for heavy rainfall will also exist, increasing the concern for
flash flooding and river flooding.

The unsettled weather pattern will continue into the weekend. Yet
another storm could produce additional severe weather over the Mid-
South as a new cold front is forecast to move through the region.
Due to forecast uncertainties with this system, please continue to
monitor the latest outlooks from your NWS office.

.Spotter Information Statement...

Spotter activation may be needed today, Friday and Saturday. Please
monitor the latest forecasts over the several few days.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

59/51

In the hours before

Local storm report, Apr 26, 5:06 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
506 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     BRINKLEY                34.88N 91.19W
04/26/2017                   MONROE             AR   EMERGENCY MNGR

            THERE WAS EXTENSIVE DAMAGE TO TREES AND POWER LINES AT
            BRINKLEY.

&&

57
Local storm report, Apr 26, 5:13 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
513 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     COTTON PLANT            35.01N 91.25W
04/26/2017                   WOODRUFF           AR   EMERGENCY MNGR

            REPORTS OF POWER LINES AND TREES DOWN IN SOUTHERN
            WOODRUFF COUNTY SOUTH OF COUNTY ROAD 306.

&&

61
Local storm report, Apr 26, 5:16 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
516 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND DMG     MCCRORY                 35.26N 91.20W
04/26/2017                   WOODRUFF           AR   EMERGENCY MNGR

            REPORTS OF POWER LINES AND TREES DOWN ON HIGHWAY 269.

&&

61
Local storm report, Apr 26, 5:17 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
517 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             3 S AUGUSTA             35.24N 91.36W
04/26/2017  E1.00 INCH       WOODRUFF           AR   EMERGENCY MNGR

&&

61
Local storm report, Apr 26, 5:20 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
520 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FLASH FLOOD      PERRYVILLE              35.01N 92.80W
04/26/2017                   PERRY              AR   PUBLIC

            A ROAD WAS FLOODED...AND A CAR WAS STRANDED IN WATER.

&&

57
Local storm report, Apr 26, 6:02 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
602 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             3 W WARREN              33.61N  92.12W
04/26/2017  E0.75 INCH       BRADLEY            AR   STORM CHASER

&&

EVENT NUMBER LZK1700103

CAVANAUGH

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:30 PM CDTRiver Flood AdvisoryLZKClay36 hr
Apr 26, 8:38 PM CDTRiver Flood AdvisoryLZKRandolph36 hr
Apr 26, 8:42 PM CDTRiver Flood AdvisoryLZKFulton, Sharp36 hr
Apr 26, 8:49 PM CDTRiver Flood WarningLZKArkansas, Monroe59 days
Apr 26, 8:54 PM CDTRiver Flood AdvisoryLZKSearcy36 hr
Apr 27, 4:33 AM CDTFlash Flood WatchLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more3 days
Apr 27, 11:48 AM CDTRiver Flood WarningLZKIndependence, Jackson20 days
Apr 27, 11:50 AM CDTRiver Flood WarningLZKPrairie, White, Woodruff48 days

Nearby

River Flood Advisories in Arkansas, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.